Study Finds Migraines and Colic May Be Connected, Treatment with Depakote Dangerous?
According to a new study, women who have a history of migraine headaches may be more likely to have babies who suffer from colic, a condition characterized by intense, inexplicable crying that leaves parents helpless and exhausted. Researchers found a 2.6-times increased risk of colic in babies whose mothers had a history of migraines, compared to babies whose mothers didn’t suffer from the debilitating headaches. Unfortunately, significant research also indicates … read more
Study Finds Increased Risk of Birth Defects Among Children Exposed to Depakote in Pregnancy
A new study published in Australia indicates that women who took valproate, the active ingredient in the anticonvulsant drug Depakote, while pregnant had a significantly increased risk of giving birth to children with birth defects, compared to women who took other medications in pregnancy. The study was conducted at the University of Melbourne, led by Professor Frank Vajda, and was published in November 2011 in the Journal of Clinical … read more
Study Finds Depakote Use in Pregnancy May Triple a Child’s Risk of Having Autism
According to a Danish study recently presented at the American Epilepsy Society meeting, children exposed to the anticonvulsant drug Depakote in pregnancy may have a nearly three times increased risk of having an autism spectrum disorder. Taking into consideration factors that may influence autism risk, including maternal age and the child’s gender, researchers found that children exposed to Depakote in utero were 2.6 times more likely to have an autism … read more